Optogenetic manipulation of anatomical re-entry by light-guided generation of a reversible local conduction block
ConclusionsAnatomical re-entry in ventricular tissue can be manipulated by optogenetic induction of a local and reversible conduction block in the re-entrant pathway, allowing effective re-entry termination. These results provide distinctively new mechanistic insight into re-entry termination and a novel perspective for cardiac arrhythmia management.
In this study, ECGs were evaluated before and after the usage of salbutamol and ipratropium bromide. Patients were evaluated before and after 4 weeks of treatment :1) salbutamol, 90 mcg 1 puffs every 4 hours 2) Ipratropium Bromide, 34 mcg 2 puffs every 6 hours. ECGs performed pre-treatment and at 4th Week. We were able to find various arrhythmias such as atrial tachycardia, atrial fibrillation and ventricular tachycardia. 60 ECGs recordings in 30 treated patients (M=F). Out of 30 patients, ECG changes recorded in 28 patients. The most common met ECG was with atrial tachycardia in 20 patients out of which 12 were females (6...
We report the case of a patient presenting to the emergency department complaining of palpitations and syncope. Standard investigations were unremarkable. However, an electrocardiogram recorded through his Apple Watch ® indicated ventricular tachycardia. This case highlights the importance of proactively requesting such information from patients, though normal recordings may not preclude cardiac arrhythmia.
This article is protected by copyright. All rights reserved.
Review in-depth clinical information, latest medical news, and guidelines about cardiac arrhythmias, including atrial fibrillation, paroxysmal tachycardia, ventricular tachycardia, and ventricular fibrillation. Read about diagnostic tests for arrhythmia and arrhythmia management.
ConclusionConcomitant use of stimulants and quinolone was associated with an increased hazard of cardiac symptoms in comparison to concomitant use of stimulants and amoxicillin or azithromycin, but there was no apparent difference in cardiac arrhythmias.
Conclusion: Video-assisted CSD should be considered as a treatment option for patients with potentially dangerous arrhythmias that do not respond to conventional treatment, especially in recurrent ventricular tachycardia. PMID: 31588139 [PubMed - in process]
We report a noteworthy case of malignant arrhythmia in a teenager during exercise. Transthoracic echocardiography, cardiac magnetic resonance (CMR), electrophysiological study, magnetic resonance imaging of the brain, electroencephalography, chest X-ray, and blood tests were all normal. Twelve-lead electrocardiography showed incomplete right bundle branch block (IRBBB). Two heterozygous missense variants of the desmocollin-2 gene (DSC2, c.G2446A/p.V816M) and desmoplakin gene (DSP, c.G3620A/p.R1207K) were detected in the peripheral blood of this teenager and his father by genetic testing, which encoded a desmosomal protein ...
Publication date: Available online 4 September 2019Source: Pharmacological ResearchAuthor(s): Enrico Paolini, Giulia Stronati, Federico Guerra, Alessandro CapucciAbstractOver the last 35 years, flecainide proved itself one of the most commonly used arrhythmic drugs, expanding its original indication for ventricular arrhythmias and results nowadays as the cornerstone of the rhythm control strategy in atrial fibrillation management of patients without structural heart disease. While the increased mortality associated with flecainide in the Cardiac Arrhythmia Suppression Trial (CAST) still casts his shadow over flecainide cli...
ConclusionLoperamide overdose is a toxidrome that remains underrecognized, and in patients with unexplained cardiac arrhythmias, loperamide toxicity should be suspected. Prompt recognition is critical due to the delayed recovery and high risk for life ‐threatening arrhythmias.This article is protected by copyright. All rights reserved.
Stroke involving some areas of the cerebral hemisphere, such as insula, amygdala, and lateral hypothalamus, may cause changes in autonomic control of cardiac function. A 58-year-old woman presented to the emergency department for acute onset of left facial-brachial-crural hemiparesis and dysarthria. A brain CT scan showed subacute ischemic lesion with hemorrhagic infarction in right insular-rolandic cortex. Over the next few days ECG showed severe bradycardia with elongation of QTc, significative pauses (5 seconds), runs of nonsustained ventricular tachycardia and torsades de pointes.